MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-14
Medical Device Problem Codes Positioning Failure (1158); Retraction Problem (1536); Malposition of Device (2616); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report of a pipeline device that had difficult delivery, failure to recapture, and deployed in the wrong place.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the left internal carotid artery with a max diameter of 5mm and a 4mm neck diameter.It was noted the patient's vessel tortuosity was minimal.The landing zone (artery size) was 3.25mm distal and 3.73mm proximal.Dapt (dual antiplatelet treatment) was administered with the platelet reactivity units (pru) level of, "therapeutic." no images are available for review.The angiographic result post-procedure was, "pipeline was deployed, but it was deployed from the m1 down into the internal carotid artery.The physicians plan was to bring the device down into the ica, but he ended up deploying it from the m1 due to losing his ability to manipulate the advice.But his second option if he was not able to get a device to sit in the ica appropriately was to start from the one so this was actually his backup plan.I think the only reason why this incident did not create an issue for the patient." it was reported that "the pipeline device was deployed, partially an m1, and then the ptfe sleeves were captured.The physician deployed the device twice and did recapture, and it was the third deployment when he lost the ability to recapture the device and was only able to deploy as his option.We try to recapture the device with our phenom plus, but was too much to pull it out safely so the option was to just deploy the device and because it was in a location that was acceptable to do that he went ahead and deployed.My conclusion isthat at some point in the manipulation the device came off of the proximal bumper." additional product event details were provided stating that, "the tip coil came into our pipeline before it was deployed.I have never seen the tip oil come proximal into our device.It always drives for when they push on the wire to deliver it so because the tip coil was back into our pipeline before we ever passed the point of the return with our phenom 27 this tells me that our device was freely moving on the delivery wire." it was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The pipeline was not used for any indication that is not approved (off-label).Ancillary devices include a 6 fr short sheath, 6 fr benchmark guide catheter, and a phenom 27 150 cm microcatheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25021527
Report Number2029214-2026-00760
Device Sequence Number21406204
Product Code OUT
UDI-Device Identifier00763000284244
UDI-Public(01)00763000284244(17)271118(10)B820084
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-14
Device Catalogue NumberPED2-375-14
Device Lot NumberB820084
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date04/28/2026
Supplement Report FDA Received Date06/03/2026
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexMale
Patient Weight104 KG